Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 227, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 25, 2011, 9:57 PM CDT for Caldwell Parish, LaSalle Parish, Winn Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2011, 9:57 PM CDT (02:57 UTC)
- Expired
- May 25, 2011, 10:36 PM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caldwell Parish, LA, LaSalle Parish, LA, Winn Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 9:43 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1872 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1613 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
708
WUUS54 KSHV 260257
SVRSHV
LAC021-059-127-260400-
/O.NEW.KSHV.SV.W.0227.110526T0257Z-110526T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 PM CDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF COLUMBIA...
NORTHERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
EASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF WINNFIELD...
* UNTIL 1100 PM CDT
* AT 952 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTH OF WINNFIELD...AND MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OLLA...CLARKS AND GRAYSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3207 9192 3203 9189 3193 9189 3192 9190
3192 9199 3192 9200 3177 9200 3186 9275
3214 9274 3212 9187 3209 9186
TIME...MOT...LOC 0256Z 277DEG 37KT 3203 9259
$$
092 follow-up statements
915
WWUS54 KSHV 260308
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 PM CDT WED MAY 25 2011
LAC021-059-127-260400-
/O.CON.KSHV.SV.W.0227.000000T0000Z-110526T0400Z/
LA SALLE LA-CALDWELL LA-WINN LA-
1008 PM CDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR WINN...CALDWELL AND LA SALLE PARISHES...
AT 1005 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR SIKES...OR 12 MILES NORTHEAST OF
WINNFIELD...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
URANIA...OLLA...STANDARD...BURLINGTON...SPAULDING...KELLY...CLARKS...
GRAYSON AND COLUMBIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3207 9192 3203 9189 3193 9189 3192 9190
3192 9200 3177 9200 3194 9262 3214 9260
3212 9187 3209 9186
TIME...MOT...LOC 0308Z 264DEG 32KT 3204 9245
$$
09279
WWUS54 KSHV 260336
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1036 PM CDT WED MAY 25 2011
LAC021-059-127-260345-
/O.CAN.KSHV.SV.W.0227.000000T0000Z-110526T0400Z/
LA SALLE LA-CALDWELL LA-WINN LA-
1036 PM CDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR WINN...CALDWELL AND LA SALLE
PARISHES IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER SEVERE.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3207 9192 3203 9189 3193 9189 3192 9190
3192 9200 3177 9200 3194 9262 3214 9260
3212 9187 3209 9186
TIME...MOT...LOC 0335Z 264DEG 32KT 3206 9217
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:23 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 25, 7:23 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 723 PM CDT WED MAY 25 2011 .UPDATE...REMOVED WESTERN COUNTIES FROM TOR 374 AND LAKE WIND ADVISORY ALLOWED TO EXPIRE. && .DISCUSSION... DRY AIR CONTINUED TO MOVE EAST OVER PARTS OF SOUTHWEST ARKANSAS SOUTHWEST INTO EAST TEXAS AND WILL DROP COUNTIES FROM TORNADO WATCH NUMBER 374 IN WAKE OF THE DRIER AIR. STORMS AHEAD OF THE DRY LINE CONTINUE TO INCREASE AND WITH SOME SHOWING ROTATION. SEVERE WEATHER THREAT WILL CONTINUE ACROSS SOUTH CENTRAL ARKANSAS INTO NORTHWEST AND NORTH CENTRAL LOUISIANA AND DEEP EAST TEXAS. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 83 59 90 68 / 30 10 10 10 10 MLU 63 84 58 90 66 / 50 10 10 10 10 DEQ 55 78 53 85 63 / 10 10 10 10 20 TXK 57 79 55 87 64 / 20 10 10 10 20 ELD 59 80 55 87 64 / 50 10 10 10 10 TYR 60 82 61 89 69 / 20 10 10 10 10 GGG 60 83 59 90 68 / 20 10 10 10 10 LFK 63 87 62 92 69 / 30 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, May 25, 12:27 PM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1227 PM CDT WED MAY 25 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112- 126-137-138-149>153-165>167-261730- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1227 PM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE POTENTIAL FOR SEVERE THUNDERSTORMS EXIST TODAY ACROSS DEEP EAST TEXAS...NORTHERN LOUISIANA...AND SOUTHERN ARKANSAS. A WARM AND MOIST ATMOSPHERE WILL COMBINE WITH DAYTIME HEATING AND MAKE CONDITIONS RIPE FOR THUNDERSTORM DEVELOPMENT AS A COLD FRONT APPROACHES THIS AFTERNOON AND EVENING. STORMS SHOULD INITIATE IN THE EARLY EVENING HOURS BETWEEN 5 PM AND 7 PM AND CONTINUE EASTWARD THROUGH THE NIGHT. THE STORM PREDICTION CENTER HAS UPGRADED SOUTHERN ARKANSAS TO A MODERATE RISK FOR SEVERE STORMS MEANWHILE A SLIGHT RISK AREA GENERALLY COVERS AREAS EAST OF A NASHVILLE ARKANSAS...TEXARKANA TEXAS...LONGVIEW TEXAS...JACKSONVILLE TEXAS LINE AND SEVERE THUNDERSTORM ACTIVITY WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ISOLATED TORNADOES...DAMAGING STRAIGHT LINE WINDS...AND HAIL ARE ALL POSSIBLE IF STORMS BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION GROUPS MAY BE NEEDED THIS AFTERNOON AND EVENING FOR THE POTENTIAL OF SEVERE THUNDERSTORMS. OKZ077-TXZ096-108>111-124-125-136-261730- MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH- 1227 PM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...HOWEVER NO SEVERE ACTIVITY IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 04
In the hours before
Local storm report, May 25, 7:51 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
751 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 10 NW HEMPHILL 31.44N 93.97W
05/25/2011 E1.75 INCH SABINE TX LAW ENFORCEMENT
AT GENEVA
&&
25Local storm report, May 25, 8:15 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
815 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 10 NE FARMERVILLE 32.88N 92.28W
05/25/2011 E1.75 INCH UNION LA LAW ENFORCEMENT
0808 PM HAIL S FARMERVILLE 32.77N 92.40W
05/25/2011 E1.00 INCH UNION LA LAW ENFORCEMENT
&&
25Local storm report, May 25, 8:27 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
827 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 2 W FARMERVILLE 32.77N 92.43W
05/25/2011 E1.75 INCH UNION LA LAW ENFORCEMENT
DIME SIZE TO GOLF BALL, HIGH WIND. PATRICK CHURCH AND
STATE HIGHWAY 2.
&&
25Local storm report, May 25, 9:12 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG EL DORADO 33.22N 92.66W
05/25/2011 UNION AR LAW ENFORCEMENT
*** 1 INJ *** LARGE TREE LIMBS/BRANCHES DOWN, LIMBS
EXCEED TWO INCHES. TREE BLOWN ON HOME, ONE INJURY.
0815 PM HEAVY RAIN FARMERVILLE 32.77N 92.40W
05/25/2011 E0.00 INCH UNION LA LAW ENFORCEMENT
.50 - .74 INCH DURATION ONE HOUR. VERY HEAVY RAIN AND
HIGH WIND IN FARMERVILLE. ONE GREE DOWN ON STATE HWY 2, 5
MILES WEST OF FARMERVILLE. TREES REPORTED DOWN BLOCKING
ROADWAYS.
0823 PM HAIL 4 N MARTIN 32.15N 93.21W
05/25/2011 E1.75 INCH RED RIVER LA PUBLIC
&&
25Local storm report, May 25, 9:20 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
920 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 2 W FARMERVILLE 32.77N 92.43W
05/25/2011 M1.25 INCH UNION LA AMATEUR RADIO
0815 PM TORNADO FARMERVILLE 32.77N 92.40W
05/25/2011 UNION LA LAW ENFORCEMENT
NUMEROUS REPORTS OF DOWNED TREES AND POWERLINES INSIDE
CITY LIMITS. POWER OUTAGES AT OTHER LOCATIONS ACROSS
UNION PARISH. TREES BLOCKING SOME ROADS.
&&
07Special weather statement, May 25, 9:37 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 PM CDT WED MAY 25 2011
TXZ165>167-260330-
ANGELINA-SABINE-SAN AUGUSTINE-
937 PM CDT WED MAY 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1030 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
SABINE...SAN AUGUSTINE AND ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
DOLAN...FAIRMOUNT...MCELROY...SHAWNEE AND ZAVALLA...
AT 935 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 13 MILES NORTH OF ROCKLAND...MOVING
EAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:14 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 61 min |
| May 25, 7:28 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Ouachita, Union | 62 min |
| May 25, 7:42 PM CDT | Tornado Warning | SHV | Lincoln, Union | 48 min |
| May 25, 8:03 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 2 more | 57 min |
| May 25, 8:31 PM CDT | Tornado Warning | SHV | Ouachita, Union | 30 min |
| May 25, 8:54 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caldwell, De Soto, Grant, Jackson, LaSalle and 4 more | 66 min |
| May 25, 9:13 PM CDT | Tornado Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 32 min |
| May 25, 9:45 PM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 30 min |
| May 25, 10:16 PM CDT | Tornado Warning | SHV | Grant, Natchitoches, Winn | 44 min |
| May 25, 11:06 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Natchitoches | 39 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.